Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Conservative and divergence free algebraic vector fields

Authors: E. Connell and J. Drost
Journal: Proc. Amer. Math. Soc. 87 (1983), 607-612
MSC: Primary 13F20; Secondary 13B10, 13N05
MathSciNet review: 687626
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ k$ is a field of characteristic 0 and $ {k^{[n]}} = k[{x_1}, \ldots ,{x_n}]$. If $ {u_i}$, $ {f_j} \in {k^{[n]}}$ for $ 1 \leqslant i \leqslant n$, $ 1 \leqslant j \leqslant m$, $ u = ({u_1}, \ldots ,{u_n})$, the $ {f_j}$ are relatively prime, and each $ {f_j}u$ is conservative, then $ u$ is conservative and $ ({f_1}, \ldots ,{f_m})$ is unimodular. Given any $ u$ with $ \left\vert {J(u)} \right\vert = 1$, then each derivation $ \partial /\partial {u_i}$, has divergence 0. If $ D:{k^{[n]}} \to {k^{[n]}}$ is a $ k$-derivation with kernel of dimension $ n$ - $ - 1$, then there exists a $ g$ so that $ gD$ has divergence 0.

References [Enhancements On Off] (What's this?)

  • [AHE] S. S. Abhyankar, W. Heinzer and P. Eakin, On the uniqueness of the coefficient ring in a polynomial ring, I. Algebra 23 (1972) 310-342. MR 0306173 (46:5300)
  • [BCW] H. Bass. E. Connell and D. Wright, The Jacobian Conjecture: Reduction of degree and formal expansion of the inverse, Bull. Amer. Math. Soc. (N.S.) 7 (1982), 287-330. MR 663785 (83k:14028)
  • [GR] R. C. Gunning and H. Rossi, Analytic function of several complex variables, Prentice-Hall, Englewood Cliffs, N. J., 1965. MR 0180696 (31:4927)
  • [M] H. Matsumura, Commutative algebra, Benjamin, New York, 1970. MR 0266911 (42:1813)
  • [S] H. M. Schey, Div, Grad, Curl, and all that, Norton, 1973.
  • [Wa] S. Wang, A Jacobian criterion for separability, J. Algebra 65 (1980), 453-494. MR 585736 (83e:14010)
  • [Wr] D. Wright, On the Jacobian Conjecture, Illinois J. Math. 25 (1981), 423-440. MR 620428 (83a:12032)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F20, 13B10, 13N05

Retrieve articles in all journals with MSC: 13F20, 13B10, 13N05

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society